Alert archive / California / Wind Advisories in 2009
Wind Advisory 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Oct 12, 2009, 2:09 AM PDT for 8 counties in California. It took effect at Oct 13, 2009, 2:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2009, 2:09 AM PDT (09:09 UTC)
- In effect from
- Oct 13, 2009, 2:00 AM PDT
- Expired
- Oct 13, 2009, 11:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 49 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 120909 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 209 AM PDT MON OCT 12 2009 ...SIGNIFICANT EARLY-AUTUMN STORM TO PRODUCE POTENTIALLY HIGH WINDS LATE MONDAY NIGHT THROUGH TUESDAY NIGHT... .POTENT STORM SYSTEM...ESPECIALLY FOR OCTOBER...WILL MOVE INTO CENTRAL AND NORTHERN CALIFORNIA BEGINNING LATE MONDAY AND CONTINUING INTO EARLY WEDNESDAY. THIS WILL BE A VERY DRAMATIC CHANGE FROM THE WEATHER THE AREA HAS BEEN EXPERIENCING. THE ORIGINS OF THIS STORM STEM FROM A WESTERN PACIFIC TYPHOON NAMED MELOR THAT AFFECTED JAPAN LAST WEEK. CAZ006-505-507>509-511-512-517-528>530-121800- /O.UPG.KMTR.HW.A.0002.091013T0900Z-091014T1200Z/ /O.NEW.KMTR.HW.W.0002.091013T0900Z-091014T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 209 AM PDT MON OCT 12 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS STORM SYSTEM BY THIS EVENING WITH WIND SPEEDS INCREASING TO 25 TO 40 MPH BY EARLY TUESDAY MORNING. GUSTS TO 60 MPH ARE POSSIBLE IN THE LOWER ELEVATIONS...WITH GUSTS TO 70 MPH POSSIBLE IN THE MOUNTAINS. STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY AND BEGIN TAPERING OFF BY MIDNIGHT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS MAGNITUDE CAN EASILY TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES. DRIVING COULD BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. && $$ CAZ506-510-513-516-518-121800- /O.UPG.KMTR.HW.A.0002.091013T0900Z-091014T1200Z/ /O.NEW.KMTR.WI.Y.0008.091013T0900Z-091014T0600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 209 AM PDT MON OCT 12 2009 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS STORM SYSTEM BY THIS EVENING WITH WIND SPEEDS INCREASING TO 20 TO 35 MPH...WITH GUSTS TO 50 MPH POSSIBLE. STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY AND BEGIN TAPERING OFF BY MIDNIGHT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MHS
5 follow-up statements
000 WWUS76 KMTR 121825 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1125 AM PDT MON OCT 12 2009 ...SIGNIFICANT EARLY-AUTUMN STORM TO PRODUCE POTENTIALLY HIGH WINDS LATE MONDAY NIGHT THROUGH TUESDAY NIGHT... .POTENT STORM SYSTEM...ESPECIALLY FOR OCTOBER...WILL MOVE INTO CENTRAL AND NORTHERN CALIFORNIA BEGINNING LATE MONDAY AND CONTINUING INTO EARLY WEDNESDAY. THIS WILL BE A VERY DRAMATIC CHANGE FROM THE WEATHER THE AREA HAS BEEN EXPERIENCING. THE ORIGINS OF THIS STORM STEM FROM A WESTERN PACIFIC TYPHOON NAMED MELOR THAT AFFECTED JAPAN LAST WEEK. CAZ006-505-507>509-511-512-517-528>530-130230- /O.CON.KMTR.HW.W.0002.091013T0900Z-091014T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1125 AM PDT MON OCT 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS STORM SYSTEM BY THIS EVENING WITH WIND SPEEDS INCREASING TO 25 TO 40 MPH BY EARLY TUESDAY MORNING. GUSTS TO 60 MPH ARE POSSIBLE IN THE LOWER ELEVATIONS...WITH GUSTS TO 70 MPH POSSIBLE IN THE MOUNTAINS. STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY AND BEGIN TAPERING OFF BY MIDNIGHT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS MAGNITUDE CAN EASILY TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES. DRIVING COULD BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. && $$ CAZ506-510-513-516-518-130230- /O.CON.KMTR.WI.Y.0008.091013T0900Z-091014T0600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1125 AM PDT MON OCT 12 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS STORM SYSTEM BY THIS EVENING WITH WIND SPEEDS INCREASING TO 20 TO 35 MPH...WITH GUSTS TO 50 MPH POSSIBLE. STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY AND BEGIN TAPERING OFF BY MIDNIGHT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMTR 130233 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 733 PM PDT MON OCT 12 2009 ...SIGNIFICANT STORM TO PRODUCE POTENTIALLY HIGH WINDS LATE MONDAY NIGHT THROUGH TUESDAY NIGHT... .POTENT STORM SYSTEM...ESPECIALLY FOR OCTOBER...WILL MOVE INTO CENTRAL AND NORTHERN CALIFORNIA THROUGH TONIGHT AND CONTINUING INTO EARLY WEDNESDAY. THIS WILL BE A VERY DRAMATIC CHANGE FROM THE WEATHER THE AREA HAS BEEN EXPERIENCING. THE ORIGINS OF THIS STORM STEM FROM A WESTERN PACIFIC TYPHOON NAMED MELOR THAT AFFECTED JAPAN LAST WEEK. CAZ006-505-507>509-511-512-517-528>530-131500- /O.CON.KMTR.HW.W.0002.091013T0900Z-091014T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 733 PM PDT MON OCT 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 40 MPH BY EARLY TUESDAY MORNING. GUSTS TO 60 MPH ARE POSSIBLE IN THE LOWER ELEVATIONS...WITH GUSTS TO 70 MPH POSSIBLE IN THE MOUNTAINS. STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY AND BEGIN TAPERING OFF BY MIDNIGHT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS MAGNITUDE CAN EASILY TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES. DRIVING COULD BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. && $$ CAZ506-510-513-516-518-131500- /O.CON.KMTR.WI.Y.0008.091013T0900Z-091014T0600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 733 PM PDT MON OCT 12 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 50 MPH POSSIBLE. STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY AND BEGIN TAPERING OFF BY MIDNIGHT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMTR 131445 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 745 AM PDT TUE OCT 13 2009 ...SIGNIFICANT STORM WILL CONTINUE TO PRODUCE HIGH WINDS ACROSS MUCH OF THE BAY AREA THROUGH TUESDAY NIGHT... .A POTENT STORM SYSTEM CURRENTLY MOVING ONSHORE WILL BE CAPABLE OF PRODUCING STRONG SOUTHERLY WINDS THROUGH THIS EVENING. CAZ006-505-507>509-511-512-517-528>530-132300- /O.CON.KMTR.HW.W.0002.000000T0000Z-091014T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 745 AM PDT TUE OCT 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... SOUTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH TONIGHT. HIGHER PEAKS MAY EXPERIENCE GUSTS UP TO 70 MPH THIS AFTERNOON AND EARLY TONIGHT. THE STRONG AND GUSTY WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS MAGNITUDE CAN EASILY TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES. DRIVING COULD BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. && $$ CAZ506-510-513-516-518-132300- /O.CON.KMTR.WI.Y.0008.000000T0000Z-091014T0600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 745 AM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... SOUTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS TO 50 MPH WILL POSSIBLE THROUGH TONIGHT. THE STRONG AND GUSTY WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEHLE
000 WWUS76 KMTR 132121 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 221 PM PDT TUE OCT 13 2009 ...SIGNIFICANT STORM WILL CONTINUE TO PRODUCE HIGH WINDS ACROSS MUCH OF THE BAY AREA THROUGH TUESDAY NIGHT... .A POTENT STORM SYSTEM CURRENTLY MOVING ONSHORE WILL BE CAPABLE OF PRODUCING STRONG SOUTHERLY WINDS THROUGH THIS EVENING. CAZ006-505-507>509-511-512-517-528>530-140600- /O.CON.KMTR.HW.W.0002.000000T0000Z-091014T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 221 PM PDT TUE OCT 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... SOUTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH THIS EVENING. HIGHER PEAKS MAY EXPERIENCE GUSTS UP TO 70 MPH THIS AFTERNOON AND EARLY TONIGHT. THE STRONG AND GUSTY WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS MAGNITUDE CAN EASILY TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES. DRIVING COULD BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. && $$ CAZ506-510-513-516-518-140600- /O.CON.KMTR.WI.Y.0008.000000T0000Z-091014T0600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 221 PM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... SOUTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH THIS EVENING. THE STRONG AND GUSTY WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMTR 140548 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1048 PM PDT TUE OCT 13 2009 CAZ006-505-507>509-511-512-517-528>530-140700- /O.EXP.KMTR.HW.W.0002.000000T0000Z-091014T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1048 PM PDT TUE OCT 13 2009 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... A POWERFUL STORM SYSTEM HAS MOVED INLAND AND WINDS HAVE DECREASED SIGNIFICANTLY SINCE LATE THIS AFTERNOON. LOCAL WIND GUSTS UP TO 35 MPH ARE STILL POSSIBLE UNTIL ABOUT MIDNIGHT...BUT WINDS WILL CONTINUE TO DECREASE OVERNIGHT. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM PDT THIS EVENING. $$ CAZ506-510-513-516-518-140700- /O.EXP.KMTR.WI.Y.0008.000000T0000Z-091014T0600Z/ NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1048 PM PDT TUE OCT 13 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... A POWERFUL STORM SYSTEM HAS MOVED INLAND AND WINDS HAVE DECREASED SIGNIFICANTLY SINCE LATE THIS AFTERNOON. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM PDT THIS EVENING. $$ DYKEMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 11, 10:46 PM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 11, 10:46 PM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1046 PM PDT SUN OCT 11 2009
...STRONG WINDS AND HEAVY RAIN EXPECTED LATE MONDAY THROUGH
EARLY WEDNESDAY...
.DISCUSSION...AS OF 8:30 PM PDT SUNDAY...HIGH CLOUDS HAVE BEGUN TO
SPREAD ACROSS THE SKY THIS EVENING OUT AHEAD OF THE MAIN STORM
SYSTEM MOVING EVER CLOSER TO CALIFORNIA. THE MARINE LAYER IS STILL
IN PLACE...BUT HAS LOWER A BIT FROM ITS PEAK OF AROUND 3500 FEET
THIS AFTERNOON. AS THE STORM SYSTEM APPROACHES THE COAST IT SHOULD
DEEPEN THE MARINE LAYER AND EVENTUALLY SCOUR IT OUT. THE SYSTEM
ITSELF IS QUITE JUICY WITH PRECIPITABLE WATER AMOUNTS NEAR 1.5
INCHES...A FACTOR OF ITS TYPHOON ORIGINS.
AT THIS TIME THE SYSTEM IS JUST NOW ORGANIZING AS A 170 KNOT JET
UNDER CUTS THE RIDGE ALONG THE WEST COAST. THE SHORT WAVE TROUGH
LOCATED IN THE JETSTREAM/S LEFT FRONT QUADRANT WILL BECOME THE
PARENT LOW. ONE CAN SEE IT IN THE WATER VAPOR IMAGERY JUST SOUTHWEST
OF 50N/150W. THE SHORT WAVE WILL DEEPEN TO NEAR 530DM BY TUESDAY
MORNING AS FRONTOGENESIS TAKES PLACE. THE MODELS ARE CONSISTENT WITH
BRINGING THE SLUG OF MOISTURE INTO CALIFORNIA LATE MONDAY NIGHT JUST
IN TIME FOR THE BAROCLINIC ZONE TO WORK ITS MAGIC...PRODUCING HEAVY
RAIN AT TIMES LATE MONDAY THROUGH EARLY WEDNESDAY. THE AREAS MOST
LIKELY TO HAVE PROBLEMS FROM HEAVY RAIN WILL BE THE FIRE SCARS.
FLASH FLOODING AND DEBRIS FLOWS ARE POSSIBLE WITHIN AND BELOW THE
FIRE SCARRED AREAS. A FLASH FLOOD WATCH FOR BURNED AREAS WILL MOST
LIKELY BE ISSUED FOR TUESDAY.
ALONG WITH THE HEAVY RAIN...STRONG WINDS WILL ACCOMPANY THIS
STORM. AS THE STORM MOVES INTO THE COASTAL WATERS OF CALIFORNIA AN
INCREASE OF SOUTHERLY WINDS WILL SPREAD ACROSS THE REGION. BY EARLY
TUESDAY MORNING WINDS OF 20 TO 40 MPH ARE EXPECTED ALONG THE COAST
AND IN THE HILLS. ALSO...SOME FAVORED VALLEYS WILL SEE STRONG AND
GUSTY WINDS. GUSTS OVER 55 MPH WILL BE POSSIBLE SO A HIGH WIND WATCH
HAS BEEN ISSUED FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY AREA
VALID FROM LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING.
THE RAIN WILL TURN TO SHOWERS ON WEDNESDAY AS THE SYSTEM BEGINS TO
FILL AND LIFT NORTHWARD. HIGH PRESSURE WILL THEN RETURN TO THE
REGION ON THURSDAY WITH EXCELLENT AGREEMENT IN THE MODELS FOR THE
RIDGE TO REMAIN OVER CALIFORNIA THROUGH FRIDAY. A WEAK DISTURBANCE
WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND BRINGING JUST A
SLIGHT CHANCE FOR RAIN.
&&
.AVIATION...AS OF 10:45 PM PDT SUNDAY...COMPLEX PATTERN AND MEDIUM
TO LOW CONFIDENCE FORECAST CONTINUES. HIGH CLOUDS ARE STARTING TO
OVERSPREAD THE REGION SO LOCATING THE STRATUS ON THE FOG PRODUCT IS
DIFFICULT. IN ADDITION...FT ORD PROFILER AND SODARS INDICATE THAT
THE MARINE LAYER LOOKS TO BE MIXING OUT ALREADY OR AT LEAST
BECOMING DIFFUSE. HOWEVER...AREA OBS DO INDICATE CIGS IN THE 2K-
4K RANGE. THAT BEING SAID...NOT ANTICIPATING THE MARINE LAYER TO
REFORM OVERNIGHT BUT LOW CIGS WILL REMAIN WITH AMPLE BL MOISTURE.
SOUTHERLY FLOW WILL CONTINUE TO INCREASE OVER THE NEXT 24 HRS WHICH
WOULD AID IN KEEPING THE MARINE LAYER FROM RE-DEVELOPING. REGARDING
PRECIP WITH APPROACHING SYSTEM WILL KEEP PRECIP UNTIL AFTER 04Z
TOMORROW NIGHT.
VICINITY OF KSFO...CIGS CONTINUE TO BE PROBLEMATIC AS THEY HAVE NOW
SCT OUT EVEN THOUGH THE BRIDGE AND KOAK ARE REPORTING CIGS. WILL
ALLOW FOR SOME CIGS TO SPILL OVER KSFO BEFORE 12Z WITH S FLOW BUT
WOULD NOT BE SURPRISED IF KSFO REMAINS SCT UNDER SW FLOW. ANY LOW
CIGS OR CLOUDS SHOULD LIFT SOMEWHAT TOMORROW WITH STRONGER SE FLOW
DEVELOPING
KSFO BRIDGE APPROACH...CIGS WILL LIKELY REMAIN UNTIL STRONGER SE
FLOW DEVELOPS ALLOWING FOR LIFTING CIGS 17-18Z.
MONTEREY BAY TERMINALS...WILL KEEP CIGS AND IFR CONDITIONS ALL
NIGHT. ONCE SOUTHERLY FLOW INCREASES TOMORROW CIGS WILL GRADUALLY
LIFT.
&&
.CLIMATE...RAINFALL RECORDS FOR THE MONTH OF OCTOBER (IN INCHES)...
LOCATION ONE DAY RECORD TWO DAY RECORD
-------- -------------- --------------
SANTA ROSA 4.67 (10/12/1962) 7.41 (10/12-13/1962)
NAPA 4.66 (10/13/1962) 9.32 (10/12-13/1962)
SAN FRANCISCO DOWNTOWN 2.29 (10/15/1969) 3.72 (10/12-13/1962)
SAN FRANCISCO AIRPORT 2.62 (10/13/1962) 4.56 (10/12-13/1962)
OAKLAND AIRPORT 4.53 (10/13/1962) 5.85 (10/12-13/1962)
LIVERMORE 2.17 (10/13/1962) 3.45 (10/13-14/1962)
SAN JOSE 3.22 (10/13/1962) 4.56 (10/12-13/1962)
SANTA CRUZ 3.15 (10/20/1899) 3.35 (10/20-21/1899)
MONTEREY 1.80 (10/26/1907) 2.09 (10/26-27/1907)
SALINAS 1.50 (10/30/1982) 1.50 (10/30-31/1982)
KING CITY 1.88 (10/29/1996) 2.18 (10/29-30/1996)
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SAN FRANCISCO BAY AFTER NOON.
.MONDAY EVENING THROUGH TUESDAY...GALE WATCH ALL WATERS AND BAYS.
.MONDAY NIGHT THROUGH TUESDAY NIGHT...HIGH WIND WATCH...ENTIRE
CWA.
PUBLIC FORECAST: EVANS
AVIATION/MARINE: MM
CLIMATE: MHS
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Oct 11, 2:53 PM PDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 253 PM PDT SUN OCT 11 2009 CAZ006-505>513-516>518-528>530-121300- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 253 PM PDT SUN OCT 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AND SUNDAY NIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT RAIN IS EXPECTED TO BEGIN MONDAY AFTERNOON. RAIN AND WIND WILL INCREASE MONDAY NIGHT. TUESDAY AND TUESDAY NIGHT SHOULD SEE THE HEAVIEST RAINFALL AND THE STRONGEST WINDS. RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. LOCAL AMOUNTS UP TO 8 INCHES ARE POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA RANGE. WINDS EARLY MONDAY NIGHT THROUGH TUESDAY NIGHT WILL INCREASE TO 20 TO 40 MPH ALONG THE COAST AND IN THE HILLS. GUSTS TO 60 MPH ARE POSSIBLE IN THESE AREAS. STRONG SOUTHERLY WINDS MAY DEVELOP IN THE NORTHERN SALINAS VALLEY AND SOUTHERN SANTA CLARA VALLEYS AND ARE ALSO POSSIBLE IN OTHER AREAS THROUGHOUT THE DISTRICT WITH THIS STORM. THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. * HIGH WIND WATCH...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:09 AM PDT | High Wind Warning | MTR | Alameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more | 45 hr |
| Oct 12, 9:38 AM PDT | Flash Flood Watch | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 38 hr |
| Oct 12, 2:37 PM PDT | Small Craft Advisory for Rough Bar | MTR | 36 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.